Ringing Ear After Waking Up Dizzy — Later on Got a New Tone in Both Ears, Maybe from Ambien?

Discussion in 'Introduce Yourself' started by Twillgoaway, Mar 15, 2022.

    1. Twillgoaway

      Twillgoaway Member

      Tinnitus Since:
      01/2022
      Cause of Tinnitus:
      Unknown
      Hello,

      In January I woke up dizzy and then the next night my right ear started ringing. I had some ear fullness and hyperacusis. Audiograms and other tests were fine. My ENT gave me steroids, Betaserc and vitamins.

      During the day the ringing was barely noticeable but it was getting loud at night and preventing sleep.

      I also had Omicron infection 1 week after the ear started ringing but had mild symptoms.

      The problem that I have now is that after a while a new tone appeared, higher pitched and in both ears that really bothers me at night and even in quiet places can be heard.

      I am afraid that this new tone might have started because my use of Ambien. I searched and found that it could cause ear ringing. Wish I knew that before taking it.

      But at the same time Ambien is the thing that makes this new tone quiet and allows me to sleep.

      I don't really know what to do now, I'm afraid that I damaged my chance at recovery by using Ambien and creating this new tone but I'm not sure exactly what created it.

      My original ringing doesn't even bother me anymore but this new one is too high pitched and can't stand it unless I use Ambien to quiet it down.

      I know long term use of benzo is not recommended but what should I do if Ambien is the only thing that allows me to sleep? I ordered some Dayvigo and hope to start tapering Ambien and use only Dayvigo for sleep.

      I am very worried about this new tone and keep searching for what might have caused it and hope that it fades away.

      So, to create a summary, my right ear started ringing in January, it was distressing at first but now I know it was mild and manageable, after that a new tone appeared in both ears that really bothers me at night and I don't know what caused it (Omicron, Ambien use). I am very upset at myself right now for using Ambien.

      I also want to say that during the day I am not very bothered by the ringing and that it gets worse at night.

      Please send me suggestions how to deal with this, what are the chances the new ringing is cause by Ambien use and should I continue to use it if it's the only thing that can make me sleep?

      What are the odds a cure will be found in the next few years?
       
    2. RadioKid722
      Wishful

      RadioKid722 Member

      Location:
      NJ, USA
      Tinnitus Since:
      01/22/2022
      Cause of Tinnitus:
      Medication
      There are lots of other medications besides Ambien that will allow you to sleep. One thing the medical field is not short of is stuff to knock you out.

      Ambien also can't be used every night or else you develop tolerance. It's not a long term use medication. I recommend Seroquel, Mirtazapine, or Zyprexa to help with sleep. I currently take Mirtazapine, but I've taken the other two and they work just as well. Ask your doctor about alternatives that can be used long term.

      I recommend stopping Ambien immediately if you believe it could be the cause of your ringing.

      You need to see an ENT immediately and get steroids prescribed and possibly intratympanic injections. They will potentially cure your tinnitus. Intratympanic injections greatly decreased my tinnitus. Tell them you have hearing loss and they will schedule you the same day. The "cures" only work if they are administered within the the first 3 - 4 months, so your window is closing. The best outcome is when they are administered immediately when the ringing starts. Not seeing an ENT right when it started is what decreases your chance of recovery. Don't be like most people who wait a year before seeing an ENT and then have no treatment options.

      A cure within the next few years is unlikely. I'd try to be thankful that you only notice it at night. Most people here have loud tinnitus that they notice constantly throughout the day and can hear it over music and television. Try to be grateful things are not worse and see an ENT immediately.
       
    3. AUTHOR
      AUTHOR
      Twillgoaway

      Twillgoaway Member

      Tinnitus Since:
      01/2022
      Cause of Tinnitus:
      Unknown
      Hello,

      I was given oral steroids by my ENT for 6 days after the onset of the ringing. I don't think ENTs in my country do intratympanic injections.

      I am afraid to try Mirtazapine as it has caused spikes in other people.

      I am waiting for Dayvigo to arrive to see how it works.
       
    4. blamingeverything

      blamingeverything Member Benefactor

      Tinnitus Since:
      12/2021
      Cause of Tinnitus:
      high frequency hearing loss
      I'm interested to hear your experience with Dayvigo, please let us know.
       
    5. AUTHOR
      AUTHOR
      Twillgoaway

      Twillgoaway Member

      Tinnitus Since:
      01/2022
      Cause of Tinnitus:
      Unknown
      I now think that the other tone is due to benzo withdrawal. I have taken 15 Xanax pills alongside Ambien for a few weeks. However, the only thing that makes it tolerable at night is Ambien.

      I don't know what I should do since Ambien is also like a benzo.

      I have noticed that during the day I am sometimes restless. Can Ambien cause this or is that withdrawal from Xanax?

      Can reinstating benzos make the tinnitus go away?
       
    6. Pau Marti

      Pau Marti Member

      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Unknown
      How long have you been taking Xanax and what dose exactly?
       
    7. AUTHOR
      AUTHOR
      Twillgoaway

      Twillgoaway Member

      Tinnitus Since:
      01/2022
      Cause of Tinnitus:
      Unknown
      I took 0.5 mg, sometimes 0.25 mg, not daily. I have taken 15 pills over a period of 1 month, but at the time the new tone started, I took them for about 1 week alongside Ambien.

      At first I was in disbelief because of the low dose, short duration, I didn't go off cold turkey, I didn't have withdrawal symptoms.

      I am assuming, that in order to start recovering from this, I need to also quit Ambien to let the receptors regenerate?
       
    8. Pau Marti

      Pau Marti Member

      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Unknown
      The problem is that those benzos are so powerful and unpredictable even at such lower doses. It doesn´t require a long term use to experience withdrawal symptoms either. Some people have reported having huge difficulties after using them for just a few weeks and at lower doses. Definitely tinnitus is one of the most common withdrawal symptoms when trying to weaning off Xanax, but usually for those who have been taking it for months or years. I don´t think Xanax caused your new tone but due to its unpredictability and the individualized nature of their symptoms and side-effects, I wouldn´t discard such possibility either. Did you follow, albeit a short one, any tapering plan?

      Perhaps it was a combination of both... Not sure whether the tinnitus will go away by reinstating benzos...

      Wish you all the best. Keep us informed.
       
    9. AUTHOR
      AUTHOR
      Twillgoaway

      Twillgoaway Member

      Tinnitus Since:
      01/2022
      Cause of Tinnitus:
      Unknown
      Hello,

      I need help tapering Ambien 10 mg after 1 month of use. How should I do the taper? Can I just replace the Ambien with a longer acting benzo?
       
    10. AUTHOR
      AUTHOR
      Twillgoaway

      Twillgoaway Member

      Tinnitus Since:
      01/2022
      Cause of Tinnitus:
      Unknown
      Can anyone please share advice on how to taper Ambien?

      After 1 month it doesn't work anymore and I have interdose withdrawal.

      I was fooled by stories of people using it for years and not having problems.

      On BenzoBuddies some suggest shaving 1 mg every 10 days, while others had more luck switching to Valium.

      It goes without saying that I strongly advise everyone to stay away from Z drugs.
       
    11. TomBradyGOAT

      TomBradyGOAT Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Who knows
      I don't know if I have ever heard of switching from Ambien to Valium. That is usually for getting off Xanax, Klonopin, Ativan. I would try to cut your dose 10%. Most doctors won't even make the switch to Valium. They will laugh or just kick you out. Not saying they are right to laugh. They just have bad bedside manners.
       
    12. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Hall of Fame Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      12/2013
      @linearb ^
       
    13. VeryUnfortunate
      Stressed

      VeryUnfortunate Member Benefactor

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Acoustic Trauma
      I don't have any advice on how to taper Ambien, but how is your dizziness and hyperacusis doing now? I think I have similar symptoms caused by Ambien.
       
    14. CC_16

      CC_16 Member

      Tinnitus Since:
      03/2022
      Cause of Tinnitus:
      Upper respiratory infection
      Don’t take antidepressants unless you have to. Not worth it.

      Hard to taper it off and lots of side effects.

      I am a healthcare provider.
       
Loading...

Share This Page